Teen Instagram star hospitalized following a Pfizer incident.
A "very healthy" equestrian star who was hospitalized with blood clots has blamed the Pfizer vaccine for the incident. Officials have not corroborated her assertions.
A "very healthy" juvenile equestrian competitor who was hospitalized last week with chest blood clots has blamed the Pfizer vaccine for the potentially "life-changing" injuries.
Authorities have not confirmed, however, that her ailment is related to the Pfizer shot – which has not been linked to blood clotting concerns as a known side effect in Australia – with NSW Health advising the public to "trust credible sources of information."
Cienna Knowles of the New South Wales Central Coast published her story in a series of viral social media posts, claiming that she "never wanted" the Covid-19 vaccine due to concerns about adverse effects, but ultimately received it to keep her work.
The 19-year-old, who has over 30,000 followers on Instagram and TikTok, claimed she became ill last Thursday after receiving her second Pfizer dose.
She was rushed to Gosford Hospital, where she was diagnosed with blood clots in her legs, stomach, and lungs following tests.
"It's crazy how quickly I went from being a super healthy 19-year-old who has never had a health problem – working a full-time job, training and riding horses every day – to having it all ripped away from me following my second Pfizer vaccination," Ms Knowles said on Facebook over the weekend.
"My lungs are clogged with blood clots, and my heart is stressed."
My new normal entails seeing a pulmonologist and a cardiologist, as well as undergoing blood tests, full-body scans, and heart and lung ultrasounds. Over a vaccination that I had to receive because I was really afraid of the risk, I had to do the right thing.
"I wish I had never acquired it and could reclaim my normal physique."
On Monday, she wrote on Instagram that the clots in her lungs felt like "broken ribs" and made breathing difficult.
"As part of my rehabilitation treatment, I am now medicated in a way that I have never been before; as a result, I have internal bleeding and nose bleeds as side affects of my medications, as well as a list of other things I choose to keep private," she wrote.
She uploaded a side-by-side snapshot of herself in her hospital bed before and after.
"It's crazy to believe that on the left photo, I'm turfing with my family while riding horses, and in the next photo, I'm immediately following my vaccination," she added.
Ms Knowles stated that she would be attending physicians and specialists "for at least six to twelve months" and had been advised "not to ride my horses, motorbikes, or train – everything I am".
In another post, a TikTok video from her hospital bed, she stated that she was "now on a lengthy path to recovery" and may face "some life-changing circumstances."
"I also have a slew of adverse affects that I'm choosing to keep private," she explained. "I'm having difficulty reconciling what has been taken from me and my new normal."
She published an update from her mother Rebecca Donnelly on Facebook on Monday, stating that her daughter had been diagnosed with portal vein thrombosis (PVT).
PVT is a clot in the portal vein, which connects the intestines to the liver.
Ms Donnelly claimed in the post that it was "confirmed last night that she had PVT caused by Pfizer" and that it was "the first example they have encountered," despite the fact that blood clotting is a common adverse effect of AstraZeneca vaccines.
Officials from the Department of Health have not corroborated Ms Donnelly's assertions.
NSW Health has stated that it does not discuss specific situations.
"However, NSW Health is advising the public to seek information from reputable and credible sources to ensure they have the most up-to-date Covid-19 information in NSW," a spokesman said.
"We will continue to urge people to get vaccinated. Covid-19 vaccinations are both safe and very effective at lowering the risk of serious disease and death in Australia. Please consult NSW Health and the Australian government's Covid-19 health advice and information."
The Therapeutic Goods Administration, which collects and reviews adverse vaccination reaction complaints, declined to make a statement.
Each Thursday, the TGA publishes a weekly update. The TGA's spokesperson would not confirm whether it had received an adverse event report matching Ms Knowles' description.
The TGA emphasizes on its website that "suspected adverse effects reported to the TGA are frequently not caused by vaccinations."
There have been nine verified deaths associated with AstraZeneca vaccine-induced blood clotting issues, but no deaths associated with the Pfizer vaccination.
The TGA is not aware of any known Pfizer-related blood coagulation adverse effects.
Myocarditis and pericarditis, or inflammation of the heart and the membrane surrounding the heart, are the most prevalent significant side effects of the Pfizer vaccine.
As of October 17, the TGA had received 312 reports of suspected myocarditis in isolation or in combination with pericarditis, and 836 instances of suspected pericarditis in isolation connected to Pfizer.
AstraZeneca has been connected to 156 cases of blood clots with low platelet counts, often known as thrombosis with thrombocytopenia syndrome (TTS).
As of October 17, about 19.6 million Pfizer doses, 12.6 million AstraZeneca doses, and 397,000 Moderna doses had been provided in Australia.
According to the TGA, the preventive benefits of Covid-19 vaccinations "clearly outweigh any potential hazards."
We have reached out to Ms Knowles and Ms Donnelly for comment.